MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø54 TWO-HOLES

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø54 TWO-HOLES
Catalog Number 01.32.154DH
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 may 2019: lot 181635: (b)(4) items manufactured and released on 20-jun-2018.Expiration date: 2023-06-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implants involved: liner: mpact 01.32.3644hct flat pe hc liner ø36/e (k103721), lot 182615: (b)(4) items manufactured and released on 31-jul-2018.Expiration date: 2023-07-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Screws: mpact 01.32.6520 cancellous bone screw, flat head ø 6,5 l 20 (k103721) lot 184330: (b)(4) items manufactured and released on 18-jul-2018.Expiration date: 2023-07-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event stem: quadra-h 01.12.023 cementless, ha coated std stem size 3 (k082792), lot 181753: (b)(4) items manufactured and released on 26-jun-2018.Expiration date: 2023-06-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Ball heads: mectacer 01.29.210 biolox delta ceramic ball head 12/14 ø 36 size l + 4 (k112115), lot 176837: (b)(4) items manufactured and released on 23-feb-2018.Expiration date: 2023-02-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager: infection in cementless tha, 5 months after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Preliminary investigation performed by r&d project manager: the images show the implant just explanted from the patient; from the received photos no anomalies seem to be present on the cup.The reason remains unknown but there are no any particular signs to correlate the event to an implant defect.
 
Event or Problem Description
Revision surgery performed due to infection 5 months after primary.Patient had a reoccurring infection, he had 3 washouts prior with no effect.Aspiration 4 months after primary showed infection.The pathogen is staph epidermidis.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø54 TWO-HOLES
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8612051
Report Number3005180920-2019-00385
Device Sequence Number2220803
Product Code LPH
UDI-Device Identifier07630030810824
UDI-Public07630030810824
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Catalogue Number01.32.154DH
Device Lot Number181635
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight125